Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 5, 2022, 1:00 AM MST for 7 counties in New Mexico. It took effect at Jan 5, 2022, 11:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2022, 1:00 AM MST (08:00 UTC)
- In effect from
- Jan 5, 2022, 11:00 AM MST
- Expired
- Jan 5, 2022, 11:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Mora County, NM, Rio Arriba County, NM, San Miguel County, NM, Santa Fe County, NM, Taos County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 146 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3145 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407 WWUS75 KABQ 050800 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 100 AM MST Wed Jan 5 2022 NMZ213>215-223-051800- /O.NEW.KABQ.WI.Y.0003.220105T1800Z-220106T0600Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands- 100 AM MST Wed Jan 5 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sangre de Cristo Mountains and Central Highlands. * WHEN...From 11 AM this morning to 11 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 15
4 follow-up statements
564 WWUS75 KABQ 051720 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1020 AM MST Wed Jan 5 2022 NMZ213>215-223-060100- /O.CON.KABQ.WI.Y.0003.220105T1800Z-220106T0600Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands- 1020 AM MST Wed Jan 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. A rogue gust to 60 mph cannot entirely be ruled out along the east slopes of the Sangre de Cristo Mountains. * WHERE...Sangre de Cristo Mountains, and Central Highlands. * WHEN...Until 11 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
814 WWUS75 KABQ 060049 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 549 PM MST Wed Jan 5 2022 NMZ213>215-223-060600- /O.CON.KABQ.WI.Y.0003.000000T0000Z-220106T0600Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands- 549 PM MST Wed Jan 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. A rogue gust to 60 mph cannot entirely be ruled out along the east slopes of the Sangre de Cristo Mountains. * WHERE...Sangre de Cristo Mountains, and Central Highlands. * WHEN...Until 11 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guyer
055 WWUS75 KABQ 060224 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 724 PM MST Wed Jan 5 2022 NMZ228-229-060600- /O.NEW.KABQ.HW.W.0002.220106T0224Z-220106T0600Z/ Far Northeast Highlands-Northeast Highlands- 724 PM MST Wed Jan 5 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Northwest TO west winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Far Northeast Highlands and Northeast Highlands. * WHEN...Until 11 PM MST this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Widespread power outages are possible. Travel will be very difficult, especially for high profile vehicles. Interstate 25 from Las Vegas to Raton will be impacted and closures are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ213>215-223-060600- /O.CON.KABQ.WI.Y.0003.000000T0000Z-220106T0600Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands- 724 PM MST Wed Jan 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. A rogue gust to 60 mph cannot entirely be ruled out along the east slopes of the Sangre de Cristo Mountains. * WHERE...Sangre de Cristo Mountains, and Central Highlands. * WHEN...Until 11 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guyer
745 WWUS75 KABQ 060535 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1035 PM MST Wed Jan 5 2022 NMZ228-229-060645- /O.EXP.KABQ.HW.W.0002.000000T0000Z-220106T0600Z/ Far Northeast Highlands-Northeast Highlands- 1035 PM MST Wed Jan 5 2022 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... While isolated breezy to windy conditions may persist during the early overnight hours, winds have begun to decrease and will continue to decrease overnight. Therefore the High Wind Warning will be allowed to expire. $$ NMZ213>215-223-060645- /O.EXP.KABQ.WI.Y.0003.000000T0000Z-220106T0600Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands- 1035 PM MST Wed Jan 5 2022 ...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING... Winds will continue to decrease through the overnight hours, therefore the Wind Advisory will be allowed to expire. $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 4, 10:28 PM MST, 2 hours 32 minutes earlier.
Area forecast discussion, Jan 4, 10:28 PM MST, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1028 PM MST Tue Jan 4 2022 .AVIATION... 06Z TAF CYCLE Batches of high clouds will periodically move over New Mexico, mainly across the northern part of the state with VFR conditions prevailing area wide. Strong winds aloft will continue to subside tonight, but it will only be temporary, as winds are expected to spike up again Wednesday afternoon over the Sangre de Cristos and adjacent highlands. With speeds at 10,000ft MSL reaching 40 to 55 kt, this will once again induce some mountain wave activity along with stronger surface winds eventually spreading into adjacent highlands and parts of the east central plains Wednesday afternoon. 52 && .PREV DISCUSSION...214 PM MST Tue Jan 4 2022... .SYNOPSIS... Gusty northwest winds along and east of the Central Mountain Chain this afternoon will gradually decrease toward sunset, though strong winds will return in these same areas Wednesday afternoon. Otherwise, Wednesday should be quiet with near to above normal temperatures expected. A strong backdoor cold front will surge southward late Wednesday night and early Thursday across eastern New Mexico. Bitterly cold temperatures will return for Thursday morning with some areas struggling to climb above freezing in the afternoon. The drop in temperatures will be short-lived as breezy westerly winds will return Friday, warming temperatures back up above normal. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)... Mid level winds will taper off tonight as a broad shortwave trough exits quickly eastward into the northern Great Plains. Deep-layer northwest flow will however remain stout overnight with gusty winds continuing along east-facing slopes of the central mt chain. The current wind highlights will be allowed to expire around 6 pm. Min temps will be similar to last night across central and western NM and a few degrees cooler across the east as a weak back door cold front sags into the area. Mid level winds will increase again Wednesday across northern NM as the next speed max slides thru the northern Rockies. Surface winds will not be as strong as today and likely confined to the Sangre de Cristo Mts. Guidance is strong enough to warrant a Wind Advisory for a few mountain zones Wednesday. Max temps will be similar to today in most areas except far eastern NM where the weak cold front trends temps a few degrees cooler. A more significant cold front will enter eastern NM Wednesday night with possible strong winds and blowing dust. Rapid pressure rises will increase the potential for a few hours of Wind Advisory speeds near the TX line. Temps will plummet behind this front with lows in the single digits and teens southward to Curry and Roosevelt counties. LONG TERM...(THURSDAY THROUGH MONDAY)... The backdoor cold front will continue to press southward across the east central and southeast plains Thursday morning. Given the shallow nature of the front, it will struggle to reach the central and southern portions of the Central Mountain Chain. Nonetheless, for those behind the front, the drastic drop in temperatures will be quite noticable. High temperatures Thursday will be 10 to 20 degrees below normal across the eastern plains, and northeast NM will likely not warm above the freezing mark. Wind chills across northeast NM Thursday morning will range from -5 to -15 degrees. Little change in temperature is expected across western and central NM. With zonal flow aloft and a deepening lee side surface trough, winds will quickly switch around to the southwest and west early Friday and westerly breezes will strengthen through the afternoon. Compressional warming thanks to downsloping will allow temperatures to quickly rebound across eastern NM. In fact, high temperatures across eastern NM will be 25-35 degrees warmer than on Thursday which will be 10 to 20 degrees above normal. Increased mixing and continued melting/sublimating snow across the west will allow temperatures to warm a few degrees out there as well. An upper level trough is expected to cross the Central Rockies over the weekend. This system will be moisture starved, and any precipitation that can be squeezed out will likely be over Colorado. Westerly winds will pick up on Saturday once again, mainly across the east central plains. This will keep temperatures above average. However, the associated backdoor cold front will slide through the plains and the gaps of the Central Mountain Chain Saturday night through Sunday. Breezy conditions will be possible along the front, as it ushers in much cooler air. Temperatures will stay on the cool side for Monday with upper level ridging in place and little mixing. Guyer/34 && .FIRE WEATHER... ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... Critical fire weather conditions will subside across eastern NM as winds begin to taper off later today. Winds will remain elevated in the high terrain tonight and Wednesday. A weak back door cold front will enter eastern NM on Wednesday with a northerly wind shift. A potent cold front arrives on Thursday with strong north winds and temps 15 to 25F colder than Wednesday. West winds return Friday and Saturday with much warmer temps again. A moisture starved weather system is expected to scrape the area Sunday and Monday with cooler temperatures and only slight chances for rain and high terrain snow. Ventilation rates will remain poor in most areas the next 7 days. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.